Alert archive / North Carolina / Small Craft Advisories in 2021
Small Craft Advisory 73, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this small craft advisory at Jul 29, 2021, 3:03 AM EDT. It took effect at Jul 29, 2021, 9:00 PM EDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Jul 29, 2021, 3:03 AM EDT (07:03 UTC)
- In effect from
- Jul 29, 2021, 9:00 PM EDT
- Expired
- Jul 30, 2021, 7:14 PM EDT
- In force
- 22 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
673 WHUS72 KMHX 290703 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 303 AM EDT Thu Jul 29 2021 AMZ156-158-292115- /O.NEW.KMHX.SC.Y.0073.210730T0900Z-210731T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 303 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Surf City. * WHEN...From 5 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-292115- /O.NEW.KMHX.SC.Y.0073.210730T0900Z-210730T2100Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 303 AM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 5 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 5 AM to 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
261 WHUS72 KMHX 291931 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 331 PM EDT Thu Jul 29 2021 AMZ135-300745- /O.EXB.KMHX.SC.Y.0073.210730T0100Z-210730T2100Z/ Pamlico Sound- 331 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and rough waters expected. * WHERE...Pamlico Sound. * WHEN...From 9 PM this evening to 5 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ231-300745- /O.EXB.KMHX.SC.Y.0073.210730T0100Z-210730T1100Z/ Croatan and Roanoke Sounds- 331 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 7 AM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters expected. * WHERE...Croatan and Roanoke Sounds. * WHEN...From 9 PM this evening to 7 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-300745- /O.EXB.KMHX.SC.Y.0073.210730T0100Z-210730T1700Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 331 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 1 PM EDT FRIDAY... * WHAT...Southwest winds 10 to 20 kt with gusts up to 30 kt expected. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...From 9 PM this evening to 1 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-300745- /O.EXT.KMHX.SC.Y.0073.210730T0100Z-210731T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 331 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...From 9 PM this evening to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-300745- /O.EXT.KMHX.SC.Y.0073.210730T0100Z-210731T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 331 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 PM THIS EVENING TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...From 9 PM this evening to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ158-300745- /O.CON.KMHX.SC.Y.0073.210730T0900Z-210731T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 331 PM EDT Thu Jul 29 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 8 PM EDT FRIDAY... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...From 5 AM to 8 PM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
603 WHUS72 KMHX 300741 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 341 AM EDT Fri Jul 30 2021 AMZ231-300845- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-210730T1100Z/ Croatan and Roanoke Sounds- 341 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... SW winds 15-20 kt continue today. $$ AMZ158-301945- /O.EXT.KMHX.SC.Y.0073.210730T0900Z-210731T0200Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 341 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt and seas 4 to 6 ft expected. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 10 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-301945- /O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 341 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-301945- /O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 341 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt with gusts up to 30 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ135-301945- /O.CON.KMHX.SC.Y.0073.000000T0000Z-210730T2100Z/ Pamlico Sound- 341 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and choppy waters. * WHERE...Pamlico Sound. * WHEN...Until 5 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ150-301700- /O.CON.KMHX.SC.Y.0073.000000T0000Z-210730T1700Z/ S of Currituck Beach Light to Oregon Inlet NC out 20 nm- 341 AM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON... * WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Duck to Oregon Inlet. * WHEN...Until 1 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
508 WHUS72 KMHX 301926 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 326 PM EDT Fri Jul 30 2021 AMZ135-302030- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-210730T2100Z/ Pamlico Sound- 326 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ158-310000- /O.EXT.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/ S of Cape Lookout to N of Surf City NC out 20 nm- 326 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Cape Lookout to Surf City. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ156-310000- /O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/ S of Ocracoke Inlet to Cape Lookout NC out 20 nm- 326 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds around 20 kt with gusts up to 25 kt. * WHERE...The coastal waters from Ocracoke Inlet to Cape Lookout. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ152-154-310000- /O.CON.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- 326 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 25 kt and seas 4 to 6 ft. * WHERE...The coastal waters from Oregon Inlet to Ocracoke Inlet. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
404 WHUS72 KMHX 302314 MWWMHX URGENT - MARINE WEATHER MESSAGE National Weather Service Newport/Morehead City NC 714 PM EDT Fri Jul 30 2021 AMZ152-154-156-158-310015- /O.CAN.KMHX.SC.Y.0073.000000T0000Z-210731T0000Z/ S of Oregon Inlet to Cape Hatteras NC out 20 nm- S of Cape Hatteras to Ocracoke Inlet NC out 20 nm including the Monitor National Marine Sanctuary- S of Ocracoke Inlet to Cape Lookout NC out 20 nm- S of Cape Lookout to N of Surf City NC out 20 nm- 714 PM EDT Fri Jul 30 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this small craft advisory went out at Jul 29, 12:29 AM EDT, 2 hours 34 minutes earlier.
Area forecast discussion, Jul 29, 12:29 AM EDT, 2 hours 34 minutes before
Area Forecast Discussion National Weather Service Newport/Morehead City NC 1229 AM EDT Thu Jul 29 2021 .SYNOPSIS... Weak trough of low pressure will push through the region tonight. A weak cold front will approach Friday, lingering over the area through the weekend. A much more active period emerges early to mid next week as several waves traverse the area. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... As of 1225 AM Thu...The organized convection that dropped S thru most of region earlier has lowered temps and dewpts quite a bit and have adjusted. Otherwise mostly clear with some patchy fog and stratus poss thru daybreak. && .SHORT TERM /6 AM THIS MORNING THROUGH 6 PM TODAY/... As of 325 PM Wed...Strong upper level ridging pattern continues Thu, providing NW mid-level downslope flow. In combination with weak subsidence at the sfc, we can expect a hot and dry day Thu. Low-level thickness values support temps in the low to mid 90s inland with dew points forecasted to be in the mid 70s. Heat indices will reach above 100 across the region, but remain just shy of Heat Advisory criteria, though a few stations may hit a heat index of 105 in the aftn. && .LONG TERM /TONIGHT THROUGH WEDNESDAY/... As of 245 AM Wed...Hot Friday, with relief coming in the form of a cold front that will move over the area and stall nearby Friday night and Saturday. Deep troughing developing over the southern Appalachians will bring a very active period early to mid next week, with the potential for heavy rainfall and flooding concerns. Friday and Saturday...Upper level ridging moderates a bit as surface low pressure crossing New England drags a cold front into the Mid- Atlantic Friday and over or across the area Saturday. Heat will be the story Friday as the persistent deep ridging will work with prefrontal WAA and modest compressional heating to bring highs into the mid to upper 90s away from the coast Friday, with heat index values pushing 110 (Heat Advisory Criteria). Low to mid level moisture convergence ahead of the approaching front will bring thunderstorm chances later in the day Friday into Friday night, with ample instability resulting in the potential for some stronger to severe storms. Dry air aloft could enhance the damaging wind/downburst threat (diabatic cooling), but will also prove a limiting factor in storm coverage. The front will likely stall along the coast or just south of the area during the day Saturday, with drier and more moderate post-frontal airmass limiting inland POPs early in the day and bringing much more seasonable temps. However, heights aloft begin to fall later in the day Saturday, with storm chances increasing inland in the evening and overnight. Sunday through early next week...The ridging aloft breaks down rapidly Sunday, with upper level troughing developing over the southern Appalachians early next week. Expect a very active period as the aforementioned boundary should remain over or nearby the area, with several waves passing along the boundary, bringing the potential for several rounds of storms. Of particular concern is the longer range global guidance indicating the potential for a closed low to develop at the base of the digging trough over the Southeast, bringing persistent and very deep moisture over the Southeast coast. This early to mid next week period will bear monitoring as this is a pattern that could result in a significant flooding threat for our area. Temps will be moderated by on-and-off rainfall and ample cloud cover through this period, with highs 5-10 degrees below normal currently forecast. && .AVIATION /06Z THURSDAY THROUGH MONDAY/... SHORT TERM /Through 06Z Fri/... As of 1225 AM Thu...Skies have cleared and with light winds expect will see some fog and low clouds develop thru daybreak with best potential inland. Whatever fog/st develops will quickly lift after sunrise with VFR and mclr skies expected rest of the period. SSW winds will increase to 8 to 12 kts this aftn and evening. LONG TERM /Thursday night through Monday/... As of 3 AM Wed...VFR prevails into Fri. An approaching cold front could bring some scattered storms later Fri into Sat, with periods of flight restrictions possible. A much more active period arrives Sunday through early next week, with flight restrictions increasing in frequency. && .MARINE... SHORT TERM /Tonight and Thursday/... As of 745 PM Wed...A line of thunderstorms will be over the nearshore waters south of Cape Hatteras through 10 PM, otherwise, a fairly quiet marine forecast overnight, with light S/SW winds 5-10 kts. Winds gradually inc Thu ahead of an approaching cold front. Srly winds 5-10 kts in the morning will increase to 15-20 kts by the late aftn. Seas will linger at 2-3 ft. LONG TERM /Thursday night through Monday/... As of 3 AM Wed...Becoming breezy Thursday night and Friday ahead of an approaching cold front. SCAs may be needed for the larger sounds and the coastal waters during this time. Winds Sat will be dependent on the progression of the front, with light to moderate and changeable winds Sunday through early next week as a front lingers over the area, with several waves riding along it. && .MHX WATCHES/WARNINGS/ADVISORIES... NC...None. MARINE...None. && SYNOPSIS...MHX NEAR TERM...RF SHORT TERM...ML LONG TERM...CB/CEB AVIATION...RF/CB MARINE...CB/ML
Hazardous weather outlook, Jul 28, 8:58 PM EDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 858 PM EDT Wed Jul 28 2021 NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-300100- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven- Southern Craven-West Carteret-East Carteret-Inland Onslow- Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island- 858 PM EDT Wed Jul 28 2021 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Heat index values will reach around 105 many spots Thursday, and are forecast to reach 105 to 110 some locations Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 28, 9:05 PM EDT, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
905 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 PM TSTM WND DMG 5 E PHELPS LAKE 35.79N 76.41W
07/28/2021 WASHINGTON NC PARK/FOREST SRVC
MULTIPLE TREES DOWN IN PITTIGREW STATE PARK.
SOME TREES HAD THEIR TOPS SNAPPED OFF.
&&
HEDENLocal storm report, Jul 28, 9:20 PM EDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
920 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 PM TSTM WND DMG 3 SSW KINSTON 35.24N 77.60W
07/28/2021 LENOIR NC 911 CALL CENTER
MULTIPLE TREES DOWN ACROSS THE COUNTY. AT
ONE TIME AROUND 15,000 CUSTOMERS WERE
WITHOUT POWER IN THE COUNTY. TIME ESTIMATED
BY RADAR.
&&
HEDENLocal storm report, Jul 28, 9:26 PM EDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
926 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0641 PM TSTM WND DMG 3 SSW KINSTON 35.24N 77.60W
07/28/2021 LENOIR NC 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSW KINSTON. MULTIPLE TREES DOWN ACROSS THE
COUNTY. AT ONE TIME AROUND 15,000 CUSTOMERS
WERE WITHOUT POWER IN THE COUNTY. TIME
ESTIMATED BY RADAR.
&&
HEDENLocal storm report, Jul 28, 9:28 PM EDT, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
928 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM TSTM WND DMG BEULAVILLE 34.92N 77.78W
07/28/2021 DUPLIN NC 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY INCLUDING IN
BEAULAVILLE AND MAGNOLIA. TIME ESTIMATED BY
RADAR.
&&
HEDENLocal storm report, Jul 28, 10:13 PM EDT, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
1013 PM EDT WED JUL 28 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 4 NW COLUMBIA 35.95N 76.30W
07/28/2021 M0.50 INCH TYRRELL NC PUBLIC
REPORT FROM MPING: HALF-INCH (0.50 IN.).
0403 PM TSTM WND DMG 4 NW COLUMBIA 35.95N 76.30W
07/28/2021 TYRRELL NC PUBLIC
REPORT FROM MPING: 3-INCH TREE LIMBS BROKEN;
POWER POLES BROKEN.
0429 PM TSTM WND DMG 5 E PHELPS LAKE 35.79N 76.41W
07/28/2021 WASHINGTON NC PARK/FOREST SRVC
MULTIPLE TREES DOWN IN PITTIGREW STATE PARK.
SOME TREES HAD THEIR TOPS SNAPPED OFF.
0442 PM HAIL 1 SSW WASHINGTON 35.55N 77.06W
07/28/2021 M0.88 INCH BEAUFORT NC TRAINED SPOTTER
0451 PM TSTM WND DMG 1 NNW CHOCOWINITY 35.52N 77.10W
07/28/2021 BEAUFORT NC TRAINED SPOTTER
MULTIPLE TREES DOWN.
0641 PM TSTM WND DMG 3 SSW KINSTON 35.24N 77.60W
07/28/2021 LENOIR NC 911 CALL CENTER
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3
SSW KINSTON. MULTIPLE TREES DOWN ACROSS THE
COUNTY. AT ONE TIME AROUND 15,000 CUSTOMERS
WERE WITHOUT POWER IN THE COUNTY. TIME
ESTIMATED BY RADAR.
0725 PM TSTM WND DMG BEULAVILLE 34.92N 77.78W
07/28/2021 DUPLIN NC 911 CALL CENTER
TREES DOWN ACROSS THE COUNTY INCLUDING IN
BEAULAVILLE AND MAGNOLIA. TIME ESTIMATED BY
RADAR.
&&
HEDENThe office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 29, 4:50 AM EDT | River Flood Warning | MHX | Greene, Lenoir, Pitt | 4 days |
| Jul 29, 3:28 PM EDT | Heat Advisory | MHX | Beaufort, Carteret, Craven, Dare, Duplin, Greene and 6 more | 28 hr |
| Jul 29, 7:54 PM EDT | Beach Hazards Statement | MHX | Carteret, Dare, Hyde | 24 hr |
Nearby
Small Craft Advisories in North Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.